Friday, 12 February 2010
Two weeks and two days. That's how long I have been off the Oxycontin. If you know anything about addiction to hard drugs, then this you might know is catagorized right up there with heroin. It's street name is called Hillbilly Heroin in fact.
I was given it for pain, and it worked like nobody's business. However after two weeks the body starts to get used to the drug, and an addiction forms. No doctor actually warns you of this so beware. Only after I said I was tapering off did my oncologist say he could help me get off it. Even with help eventually one has to stop cold turkey. How bad can it be you may wonder?
Ever had bugs crawling inside your skin, or want to literally cut your legs off because of the restless legs it gives you. Want to just have tantrum after tantrum. Scream at you loved ones for no good reason, then cry about it. All this and further there is diarrhea, stomach pain, nausea, and loss of interest in food. It now makes me crazy just writing about it.
In Florida two weeks ago, I spent three nights up until 5am, exercising, listening to comedy tapes, knitting, praying, meditating to finally not have that last 5mg capsule. It was really hell I must say, but knowing in the morning I had made it through the night was reason to celebrate. I called my husband, danced around to Chakka Khan, and called my dear friend LaVonne. I had kicked it.
I am still feeling the residual withdrawl, a tickle here and there, but it is really mild. I feel like I am back in the game- finally. Oxycontin and its sister Oxycodone are so addictive, I learned, they like to hang out in ones muscles, just stay there for a long time, and as a result, that makes one still crave the drug. And I do! Heroin does the same along with other narcotics. How fun!
More to come but wanted to make this my first post of the new year. So think twice about getting that prescription refilled, it really is dancing with the devil. For now it is only Tylenol and Advil for me folks!